MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV TRAY 0TH 0MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV TRAY 0TH 0MM OFFSET; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF500
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Bone Shedding Debris (4557)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. a review of the device history is not possible because the lot number was not communicated. should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the rev ii baseplate, screws, and glenosphere were removed because of notching and loosening.
 
Additional Manufacturer Narrative
Correction - h6 (clinical signs code, device code).The reported event could be confirmed.The devices were not returned but evidences were provided, based on provided x-ray, which matches the alleged failure.The provided x-ray (pre-op x-ray) shows: -the notching of the humeral component on the scapular - the glenoid implant is located too much superiorly on the glenoid surface, -and the radiolucency around the peripheral screws (present around all screws) and the sphere, indicative of loosening of the baseplate.Since x-ray was provided, the opinion of a medical expert was sought and stated as following: "this case describes notching and loosening of the glenoid component.The x-ray confirms the event.It is however not possible to assess whether the humeral implant has moved due to loosening or if it was placed like that initially.Unfortunately, there is insufficient information (early postoperative x-ray of the index surgery, patient demographics) to make a detailed assessment of a possible root cause".More detailed information about the complaint event as well as the affected devices must be available in order to determine the exact root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS REV TRAY 0TH 0MM OFFSET
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16997513
Report Number3000931034-2023-00164
Device Sequence Number19677272
Product Code KWS
UDI-Device Identifier03700434022155
UDI-Public03700434022155
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF500
Device Catalogue NumberDWF500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale